Glacoma and Lupus SLE
I had another six month visit to the eye doctor. He is a phd and md which is what my doctor recommended. This was the second visit and the pressure in my eyes have increased extremely. I am only 33, and he advised its glacoma. He said it could be either family history of, medication that I sometimes take (predisone), or disease related. Does anyone have any information on this? And my main question is permanent damage, or can it be reversed? I also have a hemmorage in the left eye. I have been seen by a doctor for the lupus sle as well and was there six months ago and all was well as they always tell me. I will be seen by them in Feb sometime. Will go back to eye doctor in 3 months at that time have pressure taken again and he said he will give me drops to put in my eyes a.m, and p.m. Any info please forward.
In answer to your question, I have learned that prolonged use of prednisone may cause glaucoma with possible damage to the optic nerves and/or it may cause cataracts. Long term use of prednisone can also increase the risk of eye infections due to fungi or viruses. Changes in vision and eye pain are also side effects of prednisone.
However, it is important that you DO NOT stop taking your prednisone or reduce your dosage without talking to your doctor first. To do so could cause a whole new set of serious problems.
It is good that your doctor is monitoring your eyes. How long have you been using prednisone?
Let us know how your next appointment goes!!